# SDR CA040127012

- Difficulty date: December 2, 2003
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Cessna 172L
- Aircraft time: 5,634 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

(CAN) NR 3 CYLINDER EXHAUST VALVE WAS INGESTED BY ENGINE AND EXPELLED OUT THE EXHAUST, CAUSING EXTENSIVE DAMAGE TO ENGINE AND METAL CONTAMINATION.  ENGINE REMOVED FOR OVERHAUL.
